Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 32, NWS Blacksburg, VA

July 5, 2008Buckingham County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 5, 2008, 10:07 PM EDT for Buckingham County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2008, 10:07 PM EDT (02:07 UTC)
Expired
Jul 6, 2008, 2:10 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 135 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 060209
FFWRNK
VAC029-060800-
/O.NEW.KRNK.FF.W.0032.080706T0207Z-080706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1007 PM EDT SAT JUL 5 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA

* UNTIL 400 AM EDT.

* AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW 
CANTON. AREA CREEKS AND STREAMS AFFECTED BY THIS HEAVY RAIN INCLUDE 
BEAR GARDEN CREEK... RANDOLPH CREEK... AND COLE CREEK. RANDOLPH 
CREEK HAS A HISTORY OF FLOODING ROUTE 717 NEAR THE CUMBERLAND COUNTY 
LINE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3767 7825 3763 7825 3758 7829 3761 7840
      3771 7832 3770 7825 3769 7825 3767 7824
TIME...MOT...LOC 0207Z 180DEG 0KT 3765 7828

$$

JDS
3 follow-up statements
000 
WGUS71 KRNK 060229
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 PM EDT SAT JUL 5 2008

VAC029-060800-
/O.CON.KRNK.FF.W.0032.000000T0000Z-080706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKINGHAM VA-
1025 PM EDT SAT JUL 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR
EASTERN BUCKINGHAM COUNTY...

AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN ABOUT 2 MILES 
SOUTH OF NEW CANTON OR 2 MILES EAST OF GOLD HILL. 

RADAR WAS ESTIMATING NEARLY 5 INCHES OF RAIN ALONG RANDOLPH CREEK 
NEAR WHERE ROUTE 717 CROSSES. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH 
OR MORE IS POSSIBLE IN THE WARNED AREA...LEADING TO THE POTENTIAL 
FOR SIGNIFICANT FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3767 7825 3763 7825 3758 7829 3761 7840
      3771 7832 3770 7825 3769 7825 3767 7824
TIME...MOT...LOC 0225Z 180DEG 0KT 3763 7827

$$

JDS
000 
WGUS71 KRNK 060427
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1223 AM EDT SUN JUL 6 2008

VAC029-060800-
/O.CON.KRNK.FF.W.0032.000000T0000Z-080706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKINGHAM VA-
1223 AM EDT SUN JUL 6 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR
EASTERN BUCKINGHAM COUNTY...

AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN ABOUT 2 MILES 
SOUTH OF BREMO BLUFF.

RADAR ESTIMATED THAT NEARLY 5 INCHES OF RAIN HAD FALLEN ALONG 
RANDOLPH CREEK NEAR WHERE ROUTE 717 CROSSES. ADDITIONAL RAINFALL 
AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED AREA...LEADING TO THE 
POTENTIAL FOR SIGNIFICANT FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD 
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3767 7825 3763 7825 3758 7829 3761 7840
      3771 7832 3770 7825 3769 7825 3767 7824
TIME...MOT...LOC 0423Z 180DEG 0KT 3768 7829

$$

KK
000 
WGUS71 KRNK 060610
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
206 AM EDT SUN JUL 6 2008

VAC029-060616-
/O.CAN.KRNK.FF.W.0032.000000T0000Z-080706T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKINGHAM VA-
206 AM EDT SUN JUL 6 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN BUCKINGHAM
COUNTY...

HEAVY RAINS HAVE ENDED FOR THE WARNED AREA. THE THREAT OF FLOODING 
HAS ENDED...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3767 7825 3763 7825 3758 7829 3761 7840
      3771 7832 3770 7825 3769 7825 3767 7824
TIME...MOT...LOC 0606Z 180DEG 0KT 3768 7829

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 7:28 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 5, 7:28 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT SAT JUL 5 2008

.SYNOPSIS...
A STATIONARY FRONT ACROSS WEST VIRGINIA INTO EASTERN TENNESSEE
WILL PROVIDE THE FOCUS FOR SHOWERS AND STORMS THROUGH EARLY NEXT
WEEK. ANOTHER COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST
ON WEDNESDAY THEN STALL OUT IN OUR AREA...KEEPING THE CHANCE OF
SHOWERS AND STORMS THROUGH NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
GOOD LIFT AND A LOT OF MOISTURE AVAILABLE TONIGHT. BETWEEN ONGOING
SCATTERED SHOWERS AND THUNDERSTORMS AROUND 00Z AND THEN UPPER
DIFFLUENCE WITH JET STREAK OVERNIGHT WILL HAVE VERY HIGH CHANCE OF
RAIN. WILL ALSO KEEP MENTION OF HEAVY RAIN IN THE FORECAST SINCE
SURFACE REFLECTION OF UPPER TROF WILL BE BACKING THE LOW LEVEL WINDS
TO THE SOUTHEAST OR EAST FOR AT LEAST A SHORT TIME TONIGHT LEADING
TO GOOD UPSLOPE CONDITIONS. WITH SURFACE DEW POINTS IN THE LOWER 60S
TO LOWER 70S...WILL KEEP MINIMUM TEMPERATURES VERY MILD...AT OR
ABOVE MAV GUIDANCE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SMALL SHORTWAVE MOVING NORTHEAST ACROSS SOUTHWEST VA WILL EXIT THE
NE CORNER OF THE FORECAST AREA EARLY TOMORROW...BUT WITH UPPER LOW
STILL TO OUR WEST...SCATTERED SHOWERS AND STORMS ARE AGAIN
EXPECTED SUNDAY...WITH THE GREATEST COVERAGE ALONG WEAK LOW LEVEL
CONVERGENCE BOUNDARY EAST OF THE BLUE RIDGE...WHERE HIGHEST POPS
WERE PLACED. ISOLATED SVR WEATHER IS POSSIBLE AS BUFKIT SOUNDINGS
SHOW MORE MID LEVEL DRY AIR THAN SEEN TODAY.

OHIO VALLEY UPPER LOW OPENS AND SLOWLY DRIFTS NORTHEAST...BUT WE WILL
AGAIN BE ON THE EAST SIDE OF THIS FEATURE MONDAY. WEAK SHORTWAVES
MOVING NORTH AHEAD OF THIS FEATURE ACROSS THE FAR EASTERN PORTION
OF OUR FORECAST AREA WILL ONCE AGAIN BRING SCATTERED SHOWERS AND
STORMS. CAPES IN EXCESS OF 1000 J/KG ARE FORECAST IN THE
EAST...BRINGING ANOTHER THREAT FOR SEVERE WEATHER.

UPPER WAVE FINALLY FORECAST TO PASS EAST OF THE FORECAST AREA
TUESDAY...BUT THETA-E RIDGE ADVANCING AHEAD OF NEXT SYSTEM MOVES
INTO THE MOUNTAINS. THIS COMBINED WITH AFTERNOON HEATING SHOULD
SPARK SCATTERED TSRA/RA...MAINLY IN THE MOUNTAINS.

TEMPERATURES SHOULD GRADUALLY WARM EACH DAY...AS CLOUD COVER AND
PRECIP COVERAGE LESSEN...WITH WARMEST DAY OF THE SHORT TERM
PERIOD ON TUESDAY...AS SOUTHWEST FLOW BEHIND DEPARTING SHORTWAVE
BRINGS WARMER 85H TEMPS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MAIN FORECAST FEATURE EARLY IN THE LONG TERM PERIOD IS LOW AMPLITUDE
TROF THAT MOVES ACROSS SOUTHEAST CANADA/NORTHERN GREAT LAKES
WEDNESDAY AND INTO NORTHERN NEW ENGLAND ON THURSDAY. AS THIS TROF
MOVES EAST...A COLD FRONT WILL PUSH INTO THE AREA WEDNESDAY NIGHT.
TIMING OF THIS FRONTAL PASSAGE IS SLOWER IN MOST RECENT MODEL RUNS
AS IT ENCOUNTERS STRONG SOUTHEAST RIDGE. AS A RESULT...WILL PLACE
HIGHER POPS IN THE MOUNTAINS AHEAD OF THIS FEATURE FOR WEDNESDAY.

GFS KEEPS UPPER TROF MORE AMPLIFIED THROUGH FRIDAY...AND THUS KEEPS
SFC BOUNDARY A LITTLE FURTHER SOUTH THAN ECMWF. PREFERRED ECMWF
SOLUTION WHICH KEEPS FRONTAL BOUNDARY LOCATED IN THE FORECAST AREA
THURSDAY AND FRIDAY. WITH UNCERTAINTY ON LOCATION OF THIS
BOUNDARY...WILL KEEP POPS IN THE CHANCE CATEGORY THROUGH THE LONG
TERM PERIOD.

TEMPS WILL BE ABOVE NORMAL ON WEDNESDAY...BUT CLOUDS AND
SOUTHEAST LOW LEVEL FRIDAY AND SATURDAY WILL BRING TEMPS DOWN
SLIGHTLY TO NEAR OR SLIGHTLY BELOW NORMAL.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WITH MVFR TO IFR CEILINGS
SHOULD START TO DIMINISH LATE THIS EVENING.

CONDITIONS BRIEFLY IMPROVE TO VFR...BUT LOW LEVEL WINDS WILL BE EAST TO
SOUTHEAST OVERNIGHT SO FOG AND LOW CLOUDS CAN BE EXPECTED...ESPECIALLY ON
THE EAST SLOPES ON THE BLUE RIDGE CREATING IFR TO LIFR CEILINGS AND
VISIBILITIES. THERE WILL BE SHOWERS AND A FEW TSRA AROUND
OVERNIGHT...BUT COVERAGE AND PLACEMENT IN TAFS IS NOT WARRANTED AT
THIS TIME. WILL AMEND TAFS AS NEEDED IF CONDITONS ARE EXPECTED TO CHANGE.

SURFACE WINDS COME AROUND TO THE SOUTH AND SOUTHWEST SUNDAY
MORNING...AND THE FOG AND STRATUS WILL DISSIPATE WITH CEILINGS
AND VISIBILITIES IMPROVING FOR THE REST OF THE MORNING.

THE UPPER TROF IS NOT FORECAST TO MOVE EAST OF THE COUNTY WARNING
AREA UNTIL TUESDAY MORNING SO EXPECT SEVERAL PERIODS OF MVFR TO
IFR CONDITIONS WITH SHOWERS AND THUNDERSTORMS SUNDAY NIGHT THROUGH
MONDAY NIGHT. DRY WEATHER IS EXPECTED ON TUESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PH
NEAR TERM...AMS
SHORT TERM...PH
LONG TERM...PH
AVIATION...AMS/WP
Hazardous weather outlook, Jul 5, 4:42 AM EDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 AM EDT SAT JUL 5 2008

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-060845-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
442 AM EDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE PRIMARY
THREAT FROM THESE THUNDERSTORMS WILL BE THE HEAVY RAINFALL.  A FEW
STORMS MAY CONTAIN DAMAGING WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY SUNDAY...ESPECIALLY ALONG AND EAST OF
THE BLUE RIDGE. HEAVY RAIN AND POTENTIAL FOR DAMAGING WIND WILL BE
THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 5, 4:37 PM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT SAT JUL 5 2008

VAZ058-059-052115-
HALIFAX VA-CHARLOTTE VA-
437 PM EDT SAT JUL 5 2008

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF REDOAK...OR ABOUT OVER
DRYBURG...MOVING EAST AT 19 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...STAUNTON RIVER STATE PARK AT 445 PM EDT...AND REDOAK AT 455 PM
EDT...

EXPECT RAINFALL AMOUNTS OF ONE INCH DURING THE NEXT 45 MINUTES.
THIS STORM WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND
GUSTY WINDS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Special weather statement, Jul 5, 6:25 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT SAT JUL 5 2008

VAZ012>014-052330-
WYTHE-PULASKI-MONTGOMERY-
INCLUDING THE CITIES OF...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG
625 PM EDT SAT JUL 5 2008

...HEAVY RAINS ALONG INTERSTATE 81...

THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE NORTHEAST ALONG THE
INTERSTATE 81 CORRIDOR BETWEEN MAX MEADOWS AND CHRISTIANSBURG
THROUGH 730 PM. THIS WILL CAUSE TRAVEL DIFFICULTIES...AS WATER
PONDS ON THE ROAD. BE ALERT TO THIS...AND SLOW DOWN TO AVOID
HYDROPLANING. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN
BE EXPECTED...SO STAY INDOORS WAY FROM WINDOWS.
Special weather statement, Jul 5, 9:12 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
912 PM EDT SAT JUL 5 2008

NCZ005-006-VAZ044-058-060200-
ROCKINGHAM NC-CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
912 PM EDT SAT JUL 5 2008

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
REIDSVILLE TO 4 MILES SOUTHWEST OF YANCEYVILLE TO 7 MILES SOUTHEAST
OF PROSPECT HILL...MOVING NORTHEAST AT 19 MPH. STRONG THUNDERSTORMS
WILL BE NEAR...YANCEYVILLE AT 920 PM EDT...TOPNOT AT 925 PM
EDT...QUICK AT 935 PM EDT...LEASBURG AT 940 PM EDT...AN BLANCH AT
945 PM EDT.

EXPECT TORRENTIAL RAINS AND GUSTY WINDS WITH THESE STORMS.
PONDING OF WATER WILL LEAD TO HYDROPLANING ISSUES...SO BE ALERT IF
TRAVELING.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Special weather statement, Jul 5, 9:48 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
948 PM EDT SAT JUL 5 2008

NCZ006-VAZ058-060245-
CASWELL NC-HALIFAX VA-
948 PM EDT SAT JUL 5 2008

AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAINS ALONG A LINE EXTENDING FROM 4
MILES SOUTHWEST OF PROVIDENCE TO PROSPECT HILL...MOVING EAST AT 8
MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...YANCEYVILLE
...PROSPECT HILL AT 955 PM EDT...GATEWOOD AT 1000 PM EDT
...HIGHTOWERS AT 1005 PM EDT...PROVIDENCE...TOPNOT AT 1010 PM
EDT...HAMER AT 1030 PM EDT...LEASBURG...BLANCH AT 1045 PM EDT...

RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE THROUGH MIDNIGHT.
PONDING OF WATER IS POSSIBLE IN POOR DRAINAGE AND LOW LYING AREAS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THESE STORMS.

KK
Special weather statement, Jul 5, 9:55 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 PM EDT SAT JUL 5 2008

NCZ005-060300-
ROCKINGHAM NC-
955 PM EDT SAT JUL 5 2008

AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF REIDSVILLE...OR ABOUT 3
MILES NORTHWEST OF MONROETON...MOVING NORTHEAST AT 7 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...WENTWORTH AT 1025 PM EDT...REIDSVILLE AT
1040 PM EDT...HARRISONS CROSSROAD...OREGON HILL AT 1100 PM EDT...

RAINFALL AMOUNTS UP TO AN INCH AND A QUARTER AND WIND GUSTS TO 45
MPH ARE POSSIBLE WITH THIS STORM. PONDING OF WATER IS ALSO POSSIBLE
IN POOR DRAINAGE AND LOW LYING AREAS.

KK
Special weather statement, Jul 5, 9:57 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 PM EDT SAT JUL 5 2008

VAZ047-060300-
BUCKINGHAM VA-
957 PM EDT SAT JUL 5 2008

AT 958 PM EDT...DOPPLER WEATHER RADAR SHOWED A STATIONARY
THUNDERSTORM ABOUT 8 MILES SOUTH OF FORK UNION...OR ABOUT 4 MILES
SOUTH OF NEW CANTON. RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES HAVE
FALLEN IN SOME AREAS SINCE 830 PM. SOME CREEKS BEING AFFECTED
INCLUDE BEAR GARDEN CREEK... RANDOLPH CREEK... AND COLE CREEK. IF
HEAVY RAIN CONTINUES IN THIS AREA A FLASH FLOOD WARNING MAY BE
NEEDED.

JDS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:24 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick51 min
Jul 6, 4:10 PM EDTSevere Thunderstorm WarningRNKGiles80 min
Jul 6, 5:47 PM EDTFlash Flood WarningRNKGiles, Pulaski4 hr
Jul 6, 6:26 PM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Pulaski, Roanoke, City of Radford64 min

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.